UAE cracks down on gyms promoting, selling steroids

UAE cracks down on gyms promoting, selling steroids
UAE cracks down on gyms promoting, selling steroids

Thank you for reading the news about UAE cracks down on gyms promoting, selling steroids and now with the details

Aden - Yasmine El Tohamy - Beware: Health risks linked to performance-enhancing drugs.

A number of fitness centres and instructors have been found to be selling unlicensed hormones and steroids to gym-goers, prompting the Ministry of Health and Prevention (Mohap) to issue a warning. All such prohibited products - deemed dangerous to public health - will be confiscated.

Mohap recently seized a number of banned products, which are now being examined at the ministry's Quality Control and Research Laboratory for Medical Products to identify the ingredients and determine their impact on health.

"These may contain banned steroids or synthetic hormones relating to testosterone, and they may cause dire health consequences on liver and kidney," it said in a statement on Wednesday.

After having been notified that some fitness instructors and trainers advise gym-goers to use oral or injectable steroids to enhance their performance or physical appearance, the ministry tightened its monitoring and control procedures over the identified gyms.

"These centres and gyms are unaware or pretending to be inattentive to the negative impacts of these drugs on the health of young people, especially in light of the tough competition between fitness and bodybuilding centres to attract the largest number of members," Mohap said.

"They tend to use illegal methods - such as promoting banned steroids - to earn more money."

Serious health consequences

Global pharmaceutical agencies have long warned of the health risks associated with these 'performance enhancers', said Dr Hessa Mubarak, director of health empowerment and compliance department.

"These substances can cause serious health risks, including liver and kidney diseases, especially since there's no control over storage conditions.

"They also cause side effects such as severe acne, hair loss, increased aggressiveness and depression - and even life-threatening reactions such as kidney damage, heart attacks, stroke and pulmonary embolism (blockage of one of the central blood vessels in the lungs), and deep vein thrombosis," Mubarak explained.

Using synthetic hormones may even lead to disruption of certain glands, which causes erectile dysfunction and infertility.

Prescription required

Most synthetic hormones are from unlicensed companies that do not conform to international standards, the official warned.

"In order to take hormones, especially an injectable one, a prescription is needed from a licensed doctor and specialist," Mubarak said.

Medical tests are also necessary to ensure that a trainee has no birth defects or organ issues so as to avoid serious health consequences.

She advised those who are using performance-enhancing drugs to conduct periodic medical examinations.

Beware: Health risks linked to performance-enhancing drugs

>Liver and kidney diseases
>Severe acne
>Hair loss
>Increased aggressiveness and depression
>Life-threatening reactions such as heart attacks, stroke and pulmonary embolism (blockage of one of the central blood vessels in the lungs), and deep vein thrombosis
>Erectile dysfunction and infertility

[email protected]

These were the details of the news UAE cracks down on gyms promoting, selling steroids for this day. We hope that we have succeeded by giving you the full details and information. To follow all our news, you can subscribe to the alerts system or to one of our different systems to provide you with all that is new.

It is also worth noting that the original news has been published and is available at Khaleej Times and the editorial team at AlKhaleej Today has confirmed it and it has been modified, and it may have been completely transferred or quoted from it and you can read and follow this news from its main source.

NEXT UAE leaders congratulate Kuwait's new Emir, Sheikh Nawaf